advertisement
Question
Posted by: Sue | 2009-09-10

Period problems

Good Morning

I am 39 yrs old, and have 1 child - For the second time this year, I am having a very heavy long period. The first time in January, my period lasted about 11 days, I went to my gp, she did blood tests, my FSH level was 9, but I ovulated as normal about 4 days after my period finished, so when asked, my gynae said definately not perimenopause.
I started off with a normal but heavy period 17 days ago, on day 11 it seemed to stop, but 2 days later started again, and now on day 17 it is very heavy. I can only get in to see my gynae in December, and I' m worried I' m going to be bleeding until then!!
I had some Duphaston tablets left from january, so I took them for 3 days about a week ago, which might explain why my period stopped for 2 days? I just dont know what to do anymore, and I' m getting worried - What could be causing this?
I was under severe stress a couple of months ago, but things have resolved since then.

many thanks for your help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Sue

See your GP so that he can prescribe some progesterone tablets for you to keep this under control or let him put you on a hormonal contraceptive tablet until you can see your gyne.

Causes could be Uterine fibroids, anovulatory dysfunctional uterine bleeding, bleeding disorders ( low coagulation factors), liver disease, anticoagulen therapy, low platelets. Sometimes, the body produces less estrogen so that the estrogen level needed to trigger progesterone release is not reached. The uterus continues to build lining and eventually intermittent bleeding occurs.

Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement